Hail, Pike
- When
- April 10, 4:28 PM CST
- Where
- Pike County, 0.39 mi WNW of Murfreesboro
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.072, -93.686
One inch hail fell at the sheriff's office.
An area of low pressure aloft diving down from the northwest encountered warm air over Arkansas, setting off some thunderstorms. A few of these storms became severe, dropping hail over the southwest part of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An area of low pressure aloft diving down from the northwest encountered warm air over Arkansas, setting off some thunderstorms. A few of these storms became severe, dropping hail over the southwest part of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 10, 1:40 PM CST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT TUE APR 10 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT A COLD FRONT WILL CONTINUE PUSHING THROUGH THE STATE FROM THE NORTH OVERNIGHT. A STORM SYSTEM WILL FORM ALONG THE FRONT IN THE SOUTHERN PLAINS...AND IS EXPECTED TO TRIGGER SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE SOUTHWEST HALF OF THE STATE. BEHIND THE FRONT...DRIER/COOLER AIR WILL BE NOTED ACROSS THE REGION ON WEDNESDAY. BELOW NORMAL TEMPERATURES ARE IN THE FORECAST. FOR THE REMAINDER OF THE PERIOD...THE PATTERN WILL BE SLOW TO EVOLVE. HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST UNITED STATES...AND A LARGE TROUGH OF LOW PRESSURE WILL MOVE FROM THE ROCKIES INTO THE PLAINS. THE HIGH WILL SLOW THE EASTWARD PROGRESS OF THE FRONT. TEMPERATURES WILL MODIFY A BIT THURSDAY/FRIDAY...AND WILL EVENTUALLY CLIMB ABOVE SEASONAL LEVELS. SMALL CHANCES FOR SHOWERS/THUNDERSTORMS ARE EXPECTED AHEAD OF THE SLOWLY APPROACHING TROUGH...MAINLY IN NORTHERN/WESTERN ARKANSAS. HIGH PRESSURE WILL KEEP THE SOUTH/EAST MOSTLY DRY. && .LONG TERM...SATURDAY THROUGH TUESDAY FOCUS THRU MUCH OF THE PD WL RMN ON THE EWD PROGRESSION OF THE UPR LVL STORM SYS OVR THE SWRN STATES. THE UPR LOW WL EVENTUALLY ENCOUNTER A PERSISTENT UPR RDG OVR THE SERN U.S. OVER TIME...WHICH WL SHUNT THE SYS TO THE N OF AR LATER IN THE PD. AHEAD OF THE SYS... SWLY FLOW ALOFT WL SET UP OVR THE REGION WITH A SERIES OF IMPULSES BRINGING INCRSG RAIN CHCS TO THE FA...ESP BY MON AND TUE. THERE RMNS SOME QUESTION AT TO THE OVERALL TIMING OF THE STORM SYS AS THE MODELS ARE NORMALLY TOO FAST MOVG THESE TYPES OF SYS EWD. APPEARS NWRN AR WL SEE THE BEST CHCS OF ORGANIZED CONVECTION SAT AND SUN...WITH MAINLY DRY WX ELSEWHERE. THIS AXIS OF RAINFALL WL SLOLY SHIFT EWD BY EARLY NEXT WEEK...WITH THE POTENTIAL FOR SOME STRONG/ SVR STORMS AND LOCALLY HVY RAINFALL. CONTD TO RMN CLOSE TO HPC TEMPS THRU THE PD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 45 64 40 63 / 10 10 10 20 CAMDEN AR 55 72 49 72 / 30 20 10 10 HARRISON AR 44 63 41 62 / 10 10 10 40 HOT SPRINGS AR 53 69 46 68 / 30 20 10 20 LITTLE ROCK AR 52 67 45 67 / 20 10 10 20 MONTICELLO AR 53 71 46 70 / 30 20 10 10 MOUNT IDA AR 52 69 45 68 / 40 20 10 30 MOUNTAIN HOME AR 44 62 41 62 / 10 10 10 30 NEWPORT AR 45 64 41 64 / 10 10 0 20 PINE BLUFF AR 52 69 46 68 / 20 20 10 10 RUSSELLVILLE AR 51 66 44 63 / 30 20 10 30 SEARCY AR 47 65 41 65 / 20 10 10 20 STUTTGART AR 50 66 44 66 / 20 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE APR 10 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COUPLE OF WEAK UPPER LEVEL DISTURBANCES RIPPLE THROUGH THE NORTHWEST FLOW ALOFT. THE BEST CHANCES OF SEEING ANY PRECIPITATION TODAY WILL BE OVER THE SOUTHERN PART OF THE FORECAST AREA. HOWEVER...THE CHANCES OF ANY ORGANIZED SEVERE WEATHER REMAINS VERY LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UPPER LEVEL HIGH PRESSURE WILL BE CENTERED OVER THE WESTERN HIGH PLAINS WEDNESDAY MORNING RESULTING IN A BROAD NORTHWEST FLOW ALOFT OVER THE MID SOUTH. SEVERAL WEAK DISTURBANCES WILL MOVE THROUGH THE FLOW RESULTING IN ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORK WEEK AS THE HIGH PRESSURE SHIFTS EAST. THE BEST CHANCES OF RAIN WILL REMAIN OVER THE SOUTHWEST WITH THE POSSIBILITY OF SEVERE WEATHER REMAINING LOW. OVER THE WEEKEND...THE PATTERN ALOFT WILL TRANSITION AND UPPER FLOW FROM THE SOUTHWEST WILL DOMINATE AS A DEEP AREA OF LOW PRESSURE DEVELOPS OVER THE WEST. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE PREVAILING FLOW KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST. ONCE AGAIN...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. EARLY NEXT WEEK...A COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS AND SLOW DOWN CONSIDERABLY AS IT RUNS INTO UPPER LEVEL HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES. WITH PLENTY OF GULF MOISTURE IN PLACE...LOCALLY HEAVY RAIN REMAINS A DISTINCT POSSIBILITY AND THE SITUATION WILL NEED TO BE MONITORED. SEVERE WEATHER POSSIBILITIES WILL ALSO NEED TO BE WATCHED ON MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
233 PM CDT TUE APR 10 2012
ARZ052-102020-
PIKE AR-
233 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY UNTIL 315 PM
CDT...
AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BEACON HILL PICNIC AREA...OR
5 MILES NORTHWEST OF MURFREESBORO...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO... NARROWS DAM... HIGHLAND...
CRATER OF DIAMONDS SP... ROY...
PISGAH... NATHAN... DELIGHT...
BILLSTOWN... STELLTOWN...
RIVERSIDE PICNIC AREA... PINEY GROVE...
PIKEVILLE REC AREA... PARKER CREEK REC AREA...
NARROWS DAM REC AREA... MT MORIAH...
LAUREL CREEK REC AREA... COOLEYVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3417 9383 3417 9382 3422 9375 3397 9337
3395 9337 3395 9342 3396 9347 3394 9352
3396 9361 3398 9365 3400 9375 3400 9382
3407 9384
TIME...MOT...LOC 1933Z 328DEG 11KT 3410 9375
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
254 PM CDT TUE APR 10 2012
ARZ053-102040-
CLARK AR-
254 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLARK COUNTY UNTIL 345
PM CDT...
AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF SHILOH...OR 9 MILES
SOUTHWEST OF ARKADELPHIA...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WHELEN SPRINGS... RICHWOODS... OKOLONA...
GURDON... BEIRNE... VADEN...
HOLLYWOOD... GUM SPRINGS... TRACE...
SYCAMORE... SMYRNA... SMITHTON...
SHILOH... SHAKERTOWN... RED SPRINGS...
MCGILL FORD... LOVE CREEK... KANSAS...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 57 AND 71.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3379 9307 3378 9311 3403 9339 3417 9318
3392 9292 3386 9290 3384 9287 3383 9290
3381 9290 3382 9293 3378 9300 3377 9304
TIME...MOT...LOC 1954Z 321DEG 14KT 3404 9319
44SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 429 PM CDT TUE APR 10 2012 ARZ052-102215- PIKE AR- 429 PM CDT TUE APR 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY UNTIL 515 PM CDT... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PARKER CREEK REC AREA...OR 6 MILES NORTHWEST OF MURFREESBORO...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MURFREESBORO... HIGHLAND... CRATER OF DIAMONDS SP... ROY... NATHAN... PARKER CREEK REC AREA... COOLEYVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3417 9382 3419 9375 3396 9360 3401 9382 TIME...MOT...LOC 2129Z 334DEG 10KT 3410 9379 59
The Western Arkansas radar (KSRX), 149 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
5 hail. Local standard time, as filed.
One inch hail fell at the sheriff's office.
Hail close to golf ball size fell.
Nickel size hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364859, 364860, 364861, 364862, 364863.